Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 15, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 4, 2013, 5:14 AM CDT for 4 counties in Kansas; 8 counties in Nebraska. It took effect at Oct 4, 2013, 12:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2013, 5:14 AM CDT (10:14 UTC)
- In effect from
- Oct 4, 2013, 12:00 PM CDT
- Expired
- Oct 4, 2013, 11:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS73 KGID 041014 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 514 AM CDT FRI OCT 4 2013 ...GUSTY WESTERLY WINDS WILL DEVELOP ACROSS THE AREA TODAY... .A STRONG LOW PRESSURE SYSTEM CROSSING THE CENTRAL ROCKIES TODAY WILL GENERATE STRONG WESTERLY WINDS ACROSS THE LOCAL AREA THIS AFTERNOON...WITH THE STRONGEST WINDS EXPECTED TO BE GENERALLY WEST OF HIGHWAY 281. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...CAN BE EXPECTED BY EARLY AFTERNOON...LIKELY NOT SUBSIDING SIGNIFICANTLY UNTIL EARLY EVENING. KSZ005-006-017-018-NEZ060-061-072>074-082>084-041815- /O.NEW.KGID.WI.Y.0015.131004T1700Z-131005T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 514 AM CDT FRI OCT 4 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 8 PM TODAY. * WINDS...SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...CAN BE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING IN A NORTH OR SOUTH DIRECTION. UNSECURED OUTDOOR FURNITURE WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI
4 follow-up statements
353 WWUS73 KGID 041839 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 139 PM CDT FRI OCT 4 2013 ...GUSTY WESTERLY WINDS WILL DEVELOP ACROSS THE AREA TODAY... .A STRONG LOW PRESSURE SYSTEM CROSSING THE CENTRAL ROCKIES TODAY WILL GENERATE STRONG WESTERLY WINDS ACROSS THE AREA LATE THIS AFTERNOON AND EVENING...WITH THE STRONGEST WINDS EXPECTED TO BE GENERALLY WEST OF HIGHWAY 281. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...CAN BE EXPECTED BY EARLY AFTERNOON...LIKELY NOT SUBSIDING SIGNIFICANTLY UNTIL EARLY EVENING. KSZ005-006-017-018-NEZ060-061-072>074-082>084-050100- /O.CON.KGID.WI.Y.0015.000000T0000Z-131005T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 139 PM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 4 AND 8 PM THIS EVENING. * WINDS...SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...CAN BE EXPECTED. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING IN A NORTH OR SOUTH DIRECTION. UNSECURED OUTDOOR FURNITURE WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALBLAUB
669 WWUS73 KGID 042035 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 335 PM CDT FRI OCT 4 2013 ...GRADUALLY BECOMING MORE WINDY INTO THE EVENING HOURS... .STRONG LOW PRESSURE WAS OVER THE NEBRASKA SANDHILLS AT MID- AFTERNOON. THIS LOW WILL CONTINUE MOVING NORTH...STALL OVER SOUTH DAKOTA AND BEGIN TO WEAKEN TOMORROW. IN THE WAKE OF THIS LOW... THE COOLEST AIR MASS WE HAVE SEEN SINCE EARLY MAY WILL SURGE INTO THE REGION WITH WINDY CONDITIONS. KSZ005-006-017-018-NEZ060-061-072>074-082>084-050400- /O.EXT.KGID.WI.Y.0015.000000T0000Z-131005T0400Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 335 PM CDT FRI OCT 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN NOW AND 11 PM. * WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS UP TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS TRUCKS...CAMPERS...AND BUSES WHICH WILL ENCOUNTER DANGEROUS CROSS WINDS. THIS WILL BE ESPECIALLY TRUE ON NORTH SOUTH ORIENTED ROADS. UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALBLAUB
380 WWUS73 KGID 050236 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 936 PM CDT FRI OCT 4 2013 KSZ005-006-017-018-NEZ060-061-072>074-082>084-051100- /O.NEW.KGID.WI.Y.0016.131005T1400Z-131006T0100Z/ /O.CON.KGID.WI.Y.0015.000000T0000Z-131005T0400Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 936 PM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH 11 PM TONIGHT. WIND SPEEDS WILL INCREASE AGAIN SATURDAY MORNING AND REMAIN STRONG THROUGH EARLY EVENING. * WINDS...25 TO 35 MPH...WITH OCCASIONAL GUSTS UP TO 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-046-047-062-075-085-051100- /O.NEW.KGID.WI.Y.0016.131005T1400Z-131006T0100Z/ VALLEY-GREELEY-SHERMAN-HOWARD-HALL-ADAMS-WEBSTER- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... GRAND ISLAND...HASTINGS...RED CLOUD 936 PM CDT FRI OCT 4 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT SATURDAY. * TIMING...WEST TO NORTHWEST WINDS WILL INCREASE SATURDAY MORNING AND REMAIN STRONG THROUGH EARLY EVENING. * WINDS...25 TO 35 MPH...WITH OCCASIONAL GUSTS UP TO 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
506 WWUS73 KGID 050403 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1103 PM CDT FRI OCT 4 2013 KSZ005-006-017-018-NEZ060-061-072>074-082>084-051215- /O.EXP.KGID.WI.Y.0015.000000T0000Z-131005T0400Z/ /O.CON.KGID.WI.Y.0016.131005T1400Z-131006T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 1103 PM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT SATURDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT THIS EVENING. HOWEVER...A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT SATURDAY. * TIMING...WIND SPEEDS WILL INCREASE AGAIN SATURDAY MORNING AND REMAIN STRONG THROUGH EARLY EVENING. * WINDS...25 TO 35 MPH...WITH OCCASIONAL GUSTS UP TO 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-046-047-062-075-085-051215- /O.CON.KGID.WI.Y.0016.131005T1400Z-131006T0100Z/ VALLEY-GREELEY-SHERMAN-HOWARD-HALL-ADAMS-WEBSTER- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... GRAND ISLAND...HASTINGS...RED CLOUD 1103 PM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT SATURDAY. * TIMING...WEST TO NORTHWEST WINDS WILL INCREASE SATURDAY MORNING AND REMAIN STRONG THROUGH EARLY EVENING. * WINDS...25 TO 35 MPH...WITH OCCASIONAL GUSTS UP TO 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 4, 5:00 AM CDT, 14 minutes earlier.
Area forecast discussion, Oct 4, 5:00 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
500 AM CDT FRI OCT 4 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 432 AM CDT FRI OCT 4 2013
PLENTY OF CLOUD COVER ACROSS THE REGION THIS MORNING AS LOW LEVEL
STRATUS HAS SPREAD ACROSS MUCH OF THE NEBRASKA FORECAST AREA
BEHIND THE COLD FRONT THAT MOVED ACROSS THE LOCAL AREA YESTERDAY.
WHILE SOME PATCHY FOG HAS BEEN OBSERVED ACROSS THE NORTHWESTERN
FRINGES OF THE FORECAST AREA THIS MORNING BENEATH THIS
STRATUS...THE VAST MAJORITY OF THE FORECAST AREA CONTINUES TO SEE
CEILINGS ABOVE 1KFT WITH NO LOCAL SITES CURRENTLY REPORTING
DRIZZLE. THAT SAID...THE 06Z NAM CONTINUES TO SHOW THE POTENTIAL
FOR DRIZZLE TO FORM ACROSS AREAS GENERALLY NORTH OF INTERSTATE 80
OVER THE NEXT COUPLE OF HOURS...RETREATING TO THE NORTHWEST BY
LATE MORNING...AND KEPT SOME PATCHY DRIZZLE IN THE FORECAST
THROUGH LATE MORNING TO ACCOUNT FOR THIS.
OTHERWISE...THE STORY TODAY WILL BE THE INCREASING WINDS AHEAD OF
A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM EXPECTED TO CROSS THE
CENTRAL ROCKIES AROUND MIDDAY. AS THE SURFACE LOW DEEPENS TO OUR
WEST...EXPECT THE PRESSURE GRADIENT TO TIGHTEN AND FOR A WINDY
AFTERNOON TO DEVELOP ACROSS THE LOCAL AREA...ESPECIALLY WEST OF
HIGHWAY 281 WHERE THE GRADIENT WILL BE STRONGEST...AND DECIDED TO
GO AHEAD AND ISSUED A WIND ADVISORY FROM NOON TO 8 PM FOR ROUGHLY
THE WESTERN THIRD OF THE LOCAL FORECAST AREA. OTHERWISE...EXPECT
TWO AREAS OF FOCUS FOR POTENTIAL SHOWER AND THUNDERSTORM
DEVELOPMENT THIS AFTERNOON...THE FIRST BEING ALONG THE STATIONARY
BOUNDARY TO OUR SOUTH...AND THE SECOND TO OUR NORTHWEST AHEAD OF
THE NEXT APPROACHING SYSTEM. AT THIS TIME...THE LOCAL AREA LOOKS
LIKE IT WILL BE SANDWICHED BETWEEN THESE TWO FEATURES ANY MAY NOT
SEE MUCH ACTIVITY AT ALL...AND CORRESPONDINGLY CONTINUED WITH
ONLY VERY SMALL CHANCES FOR PRECIPITATION THROUGH THE AFTERNOON
AND OVERNIGHT HOURS.
EXPECT THE APPROACHING COLD FRONT TO RAPIDLY TRACK ACROSS THE
LOCAL AREA BY LATE AFTERNOON OR EARLY EVENING...AND FOR
TEMPERATURES ALOFT TO FALL TO -2 TO -4C BY EARLY SATURDAY MORNING.
HOWEVER...WITH WINDS EXPECTED TO REMAIN ELEVATED OVERNIGHT...EVEN
THOUGH IT WILL FEEL VERY BLUSTERY...FROST POTENTIAL FOR SATURDAY
MORNING LOOKS LOW AT THIS TIME.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 432 AM CDT FRI OCT 4 2013
SATURDAY THROUGH THURSDAY. MAIN FORECAST CONCERNS WILL
BE CHANCES FOR SHOWERS SATURDAY...FROST POSSIBILITIES SATURDAY NIGHT
INTO SUNDAY MORNING AND TEMPERATURES THROUGH THE PERIOD.
THE UPPER LEVEL LOW WILL MOVE OFF TO THE NORTHEAST SATURDAY. THE
SURFACE GRADIENT REMAINS FAIRLY TIGHT ACROSS THE FORECAST AREA
SATURDAY AND SATURDAY NIGHT. WINDS AT 850MB ARE 40 TO 50 KTS. EXPECT
THAT THE WINDS WILL BE BREEZY BUT SHOULD ONLY FLIRT WITH ADVISORY
CRITERIA DURING THE AFTERNOON AND EVENING ON SATURDAY. TEMPERATURES
ARE EXPECTED TO BE QUITE COOL WITH HIGHS IN THE MID 40S TO MID 50S.
WITH THE WINDS...TEMPERATURES WILL FEEL COOLER. SKIES WILL BE MOSTLY
CLOUDY DURING THE DAY AND WILL GRADUALLY CLEAR FROM WEST TO EAST
DURING THE DAY. SATURDAY NIGHT WILL BE COOLER STILL WITH LOWER TO
MID 30S. WINDS WILL CONTINUE TO BE 10 TO 15 MPH. STILL WITH
TEMPERATURES IN THE MID 30S EXPECT THERE TO BE SOME PATCHY FROST
ACROSS THE AREA SATURDAY NIGHT INTO EARLY SUNDAY MORNING.
BY SUNDAY THE PRESSURE GRADIENT WEAKENS AND WINDS ARE LIGHTER. THERE
IS SOME WARM ADVECTION AND WITH MOSTLY SUNNY SKIES TEMPERATURES WILL
START TO RECOVER BUT WILL STILL BE BELOW NORMAL FOR THIS TIME OF
YEAR. THE WARM ADVECTION CONTINUES ACROSS THE AREA AND TEMPERATURES
WILL WARM MORE FOR MONDAY...RETURNING TO NEAR NORMAL.
BY TUESDAY A SURFACE LOW DEVELOPS ON THE HIGH PLAINS AND CONTINUES
THROUGH THURSDAY. DURING THIS PERIOD THE WINDS WILL BE FROM THE
SOUTH AND WARMER TEMPERATURES WILL CONTINUE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1253 AM CDT FRI OCT 4 2013
CEILINGS ARE EXPECTED TO LOWER OVER THE NEXT COUPLE OF HOURS AND
BECOME IFR BY 04/11Z AS LOW LEVEL STRATUS CONTINUES TO ADVECT IN
ACROSS THE LOCAL AREA. WITH NORTHEASTERLY WINDS EXPECTED TO
REMAIN NEAR OR ABOVE 10 KTS...DECIDED TO HAVE VFR VSBYS UNDER THIS
STRATUS AS ONLY ODX...WHERE WINDS ARE BELOW 10 KTS...HAS BEEN ABLE
TO DEVELOP SOME IFR VSBYS. OTHERWISE...WINDS WILL BE THE PRIMARY
FOCUS THROUGH THE DAY AS STRONG SOUTHWESTERLY WINDS...GUSTING OVER
30KTS...ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD
FRONT BY AFTERNOON. OTHERWISE...TS POTENTIAL LOOKS FAIRLY LOW...
AND KEPT MENTION OF ANY WEATHER OUT OF THE TAF FOR THE TIME BEING.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
NEZ060-061-072>074-082>084.
KS...WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
KSZ005-006-017-018.
&&
SHORT TERM...SAR
LONG TERM...JCB
AVIATION...SARHazardous weather outlook, Oct 3, 8:58 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 858 PM CDT THU OCT 3 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 042130- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 858 PM CDT THU OCT 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...GENERALLY EAST OF HIGHWAY 281. HAIL TO AROUND THE SIZE OF GOLF BALLS AND WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. AREAS OF FOG MAY DEVELOP TONIGHT...AND WHERE WINDS BECOME LIGHT... THE FOG COULD BE DENSE...REDUCING THE VISIBILITY TO ONE QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANY AREAS OF FOG FRIDAY MORNING WILL END BY LATE MORNING. IN THE AFTERNOON...THERE IS A SLIGHT CHANCE FOR A NARROW LINE OF SCATTERED THUNDERSTORMS. AT THIS TIME NO SEVERE WEATHER IS EXPECTED...BUT IF ANY STRONG STORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING WINDS TO AROUND 40 MPH AND HAIL UP TO THE SIZE OF DIMES. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...EAST OF HIGHWAY 281. WINDY CONDITIONS WILL DEVELOP FRIDAY AFTERNOON...ESPECIALLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 80. THESE WINDS WILL EXPAND TO INCLUDE THE ENTIRE OUTLOOK AREA FRIDAY NIGHT INTO SATURDAY. SUSTAINED WINDS AROUND 30 MPH...WITH OCCASIONAL GUSTS TO BETWEEN 40 AND AROUND 45 MPH ARE LIKELY AT TIMES. THEN FROM SATURDAY NIGHT INTO SUNDAY MORNING...THE COLDEST AIR MASS SO FAR THIS SEASON WILL SETTLE INTO THE REGION. ALTHOUGH THERE IS PLENTY OF UNCERTAINTY REGARDING CLOUD COVER AND WIND SPEEDS...TEMPERATURES WILL DROP INTO THE 30S IN MOST LOCATIONS...WITH THE FORMATION OF PATCHY FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...GENERALLY EAST OF HIGHWAY 281. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB/BRYANT
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:54 PM CDT | Special Weather Statement | GID | Clay | 36 min |
| Oct 3, 8:03 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 27 min |
| Oct 3, 8:29 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 46 min |
| Oct 3, 8:44 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, York | 31 min |
| Oct 3, 9:10 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 50 min |
| Oct 3, 9:23 PM CDT | Tornado Warning | GID | Fillmore | 37 min |
| Oct 3, 9:50 PM CDT | Special Weather Statement | GID | Fillmore | 40 min |
| Oct 3, 9:58 PM CDT | Special Weather Statement | GID | Nance | 32 min |
| Oct 3, 10:46 PM CDT | Special Weather Statement | GID | Nance | 44 min |
Nearby
Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.